question-icon

Suggest treatment for blocked and bloody nose

default
Posted on Mon, 22 Sep 2014
Question: I am on Amlodipine for quite a while now; but recently - about a year now, I have been continuously experiencing blocked and bloody nose - the nose does not bleed (running) as such; but it's always bloody - I see blood when I use a tissue paper; could it be a side effect of the medication? What should I do?

Thanks for your help.

XXXXXX
doctor
Answered by Dr. Naveen Kumar Nanjasetty (1 hour later)
Brief Answer:
Amlodipine can cause stuffy nose and bleeding...

Detailed Answer:
Hi

Thanks for posting the query. I will try my best to help you out with this problem.

The few common side effects of amlodipine related to the upper respiratory tract include, frequent upper respiratory tract infections, swelling, sore throat and stuffy nose. Not everyone taking Amlodipine experiences this problem. Only a few individuals, who may not tolerate this drug, can get the above problems.

The bloody discharge is due to the congestion present in the nose. During congestion when you try to clean the nose, the tiny engorged blood vessels break off leading to oozing of the blood and this is normal.

My sincere suggestion to you is to discuss this problem with your doctor and request him to change the anti-hypertensive medicine. Also, you need you use saline nasal spray to reduce the nasal congestion and stop the bleeding. Drink lots of warm water, do steam inhalation and try taking oral decongestant such as pseudoephedrine, you will definitely feel better.

Hope I have answered your query; I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
Answered by
Dr.
Dr. Naveen Kumar Nanjasetty

ENT Specialist

Practicing since :2001

Answered : 2511 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for blocked and bloody nose

Brief Answer: Amlodipine can cause stuffy nose and bleeding... Detailed Answer: Hi Thanks for posting the query. I will try my best to help you out with this problem. The few common side effects of amlodipine related to the upper respiratory tract include, frequent upper respiratory tract infections, swelling, sore throat and stuffy nose. Not everyone taking Amlodipine experiences this problem. Only a few individuals, who may not tolerate this drug, can get the above problems. The bloody discharge is due to the congestion present in the nose. During congestion when you try to clean the nose, the tiny engorged blood vessels break off leading to oozing of the blood and this is normal. My sincere suggestion to you is to discuss this problem with your doctor and request him to change the anti-hypertensive medicine. Also, you need you use saline nasal spray to reduce the nasal congestion and stop the bleeding. Drink lots of warm water, do steam inhalation and try taking oral decongestant such as pseudoephedrine, you will definitely feel better. Hope I have answered your query; I will be available for the follow-up queries. Regards Dr. Naveen Kumar N. ENT and Head & Neck Surgeon